Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Rashes on the penis, dry foreskin. Is it allergic problem or STD?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
i m 28 years old.four months back i made a sexual relationship.that time i used condom also after some days of that i m seeing the rashes and dryness on my penis behind the tip area inside the foreskin.sometimes its itching sometimes not.i m very much worried about it a disease or a normal allergic problem
Posted Fri, 27 Apr 2012 in Penis Problems
Answered by Dr. Mitaly 37 minutes later

Thanks for posting your query

Itching and rashes in the genital area can be due to various reasons as infection (fungal or viral),allergy,stress,hormonal imbalance etc.

If you had sexual intercourse with an unknown partner then the risk of contracting various sexually transmitted diseases is present.The risk of infection, depends on whether the person is actually infected and if so, what are her viral load levels in the blood.

Since it has already been four months of the episode it is better to get yourself investigated for Sexually transmitted diseases including HIV to rule out any possibility.

STD’s usually present with many symptoms chief ones being any discharge, burning sensation in urethra, redness, irritation, ulcer of sore, pain or blood during ejaculation, pain in the genitalia or early flu like symptoms in case of HIV.

Meanwhile some measures for you:

1)Wash the genitals with antibacterial soap and water.
2)Keep the area dry.
3)Avoid intercourse till it is cured.
4)You can apply Neosporin after consulting your Physician.
5)Apply calamine lotion for relief from itching.

Hope this answers your query.I willbe available for follow up query in case of doubt.
Above answer was peer-reviewed by
Follow-up: Rashes on the penis, dry foreskin. Is it allergic problem or STD? 12 hours later
hello Dr.
thanks for answering
i am having more questions:

1) after 3-4 days of intercourse (i made the oral sex also to her(unknown)) when i saw the redness inside part of the foreskin (the part that touches the glands), i made HIV I &II tests at reputed was normal.
2) as you mentioned the symptoms of STD's .other than redness i have symptoms till now.
3) should i go for HIV test again ??
4) i am not having itching problem but the effected area is red and very dry.
5) i am ignoring the problem last 4 it very serious problem.can you suggest any antibiotic course which may helpful to me ?///
Answered by Dr. Mitaly 5 hours later

Thanks for the follow up.

The earliest test that can be taken to detect HIV (Human Immunodeficiency Virus) infection is the PCR (Polymerase chain reaction) proviral DNA (deoxyribo nucleic acid) test. This test can detect the genetic material of HIV rather than the antibodies to the virus, and so can identify HIV in the blood within two or three weeks of infection.

You can consider repeating the test again.

The treatment depends on the cause and the antibiotic can be decided only after confirming the exact cause.

I would suggest you to visit your Physician for examination so that treatment can be started accordingly.

I sincerely hope this helps!

I will be available for the follow up questions if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor